Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#258006] of David B. Dunson

search www.stat.duke.edu.

Papers Published

  1. Dunson, DB, Dose-dependent number of implants and implications in developmental toxicity, Biometrics, vol. 54 no. 2 (1998), pp. 558-569, ISSN 0006-341X [doi]
    (last updated on 2017/12/18)

    Abstract:
    This paper proposes a method for assessing risk in developmental toxicity studies with exposure prior to implantation. The method proposed in this paper was developed to account for a dose-dependent trend in the number of implantation sites per dam, which is a common problem in studies with exposure prior to implantation. Toxins may have the effect of interfering with the early reproductive process, which can prevent implantation in the uterine wall. An imputation procedure is presented for estimating the number of potential fetuses by sampling from the empirical distribution of the number of implants per litter in the control group. The marginal death outcomes and the joint malformation and survival outcomes for each potential fetus can be estimated using multiple imputation or the chained data augmentation algorithm. Logit models can then be fit and used to estimate the effect of dose on reducing the probability of a normal birth. These models accommodate multiple covariate effects and can be applied to low-dose extrapolation. A simulation study is done to evaluate the properties of model-based estimators of the mean response and the virtually safe dose level (VSD). It was found that both estimates were good approximations of the underlying dose effect. A dominant lethal assay data set (Luning et al., 1966, Mutation Research 3, 444-451) is analyzed, and the results are compared with those of Rat and Van Ryzin (1985, Biometrics 41, 1-9).

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320